Advanced Search
MyIDEAS: Login to save this paper or follow this series

Comments on Social Insurance and the Optimum Piecewise Linear Income Tax

Contents:

Author Info

  • Lundholm, Michael

    ()
    (Dept. of Economics, Stockholm University)

Abstract

Using Varian´s social insurance framework with a piecewise linear two bracket income tax, where t_1 is the tax rate in the lower bracket and t_1+t_2 is the tax rate in the upper bracket, Strawcynski (1998) claims that optimal requires t_1^*

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www2.ne.su.se/paper/wp99_08.pdf
Download Restriction: no

Bibliographic Info

Paper provided by Stockholm University, Department of Economics in its series Research Papers in Economics with number 1999:8.

as in new window
Length: 6 pages
Date of creation: 13 Sep 1999
Date of revision:
Handle: RePEc:hhs:sunrpe:1999_0008

Contact details of provider:
Postal: Department of Economics, Stockholm, S-106 91 Stockholm, Sweden
Phone: +46 8 16 20 00
Fax: +46 8 16 14 25
Email:
Web page: http://www.ne.su.se/
More information through EDIRC

Related research

Keywords: Optimal taxation; social insurance; piecewise linear taxes;

Find related papers by JEL classification:

This paper has been announced in the following NEP Reports:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Strawczynski, Michel, 1998. "Social insurance and the optimum piecewise linear income tax," Journal of Public Economics, Elsevier, vol. 69(3), pages 371-388, September.
  2. Joel Slemrod & Shlomo Yitzhaki & Joram Mayshar, 1991. "The Optimal Two-Bracket Linear Income Tax," NBER Working Papers 3847, National Bureau of Economic Research, Inc.
  3. Lundholm, M., 1991. "Note on the Shape of the Optimum Income Tax Schedule : A Correction and a Comment," Papers 1991h, Uppsala - Working Paper Series.
  4. Sheshinski, Eytan, 1989. "Note on the shape of the optimum income tax schedule," Journal of Public Economics, Elsevier, vol. 40(2), pages 201-215, November.
  5. Varian, Hal R., 1980. "Redistributive taxation as social insurance," Journal of Public Economics, Elsevier, vol. 14(1), pages 49-68, August.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:hhs:sunrpe:1999_0008. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sten Nyberg).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.